Alert archive / Puerto Rico / Small Craft Advisories in 2008
Small Craft Advisory 182, NWS JSJ
NWS JSJ issued this small craft advisory at Nov 21, 2008, 1:35 PM CST. It took effect at Nov 22, 2008, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 21, 2008, 1:35 PM CST (19:35 UTC)
- In effect from
- Nov 22, 2008, 10:00 AM CST
- Expired
- Nov 21, 2008, 8:55 PM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA72 TJSJ 211935 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 335 PM AST FRI NOV 21 2008 ...LARGE LONG PERIOD NORTHWESTERLY SWELLS TO PEAK AROUND 9 FEET ACROSS AREA WATERS THIS MORNING... .LARGE LONG PERIOD SWELLS GENERATED ACROSS THE NORTHWEST ATLANTIC ARE INVADING THE REGIONAL WATERS THIS AFTERNOON. THESE SWELLS COUPLED WITH FRESH EAST NORTHEAST TRADE WINDS AND WIND WAVES ARE MAKING FOR HIGH AND VERY ROUGH SEAS ACROSS THE LOCAL ATLANTIC WATERS AND PASSAGES INTO THE CARIBBEAN. THESE SWELLS WILL TURN MORE NORTHERLY AND SLOWLY SUBSIDE OVER THE WEEKEND. AMZ712-220345- /O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/ /O.NEW.TJSJ.SC.Y.0182.081122T1800Z-081122T1900Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 335 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 3 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-220345- /O.EXT.TJSJ.SW.Y.0006.000000T0000Z-081122T1900Z/ /O.NEW.TJSJ.SC.Y.0182.081122T1600Z-081122T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 335 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 3 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-741-742-220345- /O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 335 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 3 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-220345- /O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081122T1800Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 335 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-220345- /O.EXT.TJSJ.SW.Y.0008.000000T0000Z-081122T1900Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 335 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 3 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ745-220345- /O.EXT.TJSJ.SW.Y.0008.000000T0000Z-081122T0600Z/ COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 335 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
000 WHCA72 TJSJ 211947 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 347 PM AST FRI NOV 21 2008 ...LARGE LONG PERIOD NORTHWESTERLY SWELLS TO PEAK AROUND 9 FEET ACROSS AREA WATERS THIS AFTERNOON AND EVENING... .LARGE LONG PERIOD SWELLS GENERATED ACROSS THE NORTHWEST ATLANTIC CONTINUED TO AFFECT THE REGIONAL WATERS THIS AFTERNOON. THESE SWELLS COUPLED WITH FRESH EAST NORTHEAST TRADE WINDS AND WIND WAVES ARE MAKING FOR HIGH AND VERY ROUGH SEAS ACROSS THE LOCAL ATLANTIC WATERS AND PASSAGES INTO THE CARIBBEAN. THESE SWELLS WILL TURN MORE NORTHERLY AND SLOWLY SUBSIDE OVER THE WEEKEND. AMZ712-220400- /O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/ /O.CON.TJSJ.SC.Y.0182.081122T1800Z-081122T1900Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 347 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM AST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-220400- /O.CON.TJSJ.SW.Y.0006.000000T0000Z-081122T1900Z/ /O.CON.TJSJ.SC.Y.0182.081122T1600Z-081122T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 347 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM AST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-741-742-220400- /O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 347 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM AST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-220400- /O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1800Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 347 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM AST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-220400- /O.CON.TJSJ.SW.Y.0008.000000T0000Z-081122T1900Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 347 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 PM AST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ745-220400- /O.CON.TJSJ.SW.Y.0008.000000T0000Z-081122T0600Z/ COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 347 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM AST SATURDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHCA72 TJSJ 220255 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1055 PM AST FRI NOV 21 2008 ...LARGE LONG PERIOD NORTHERLY SWELL WILL BEGIN TO SLOWLY SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES OVERNIGHT... .LARGE LONG PERIOD NORTHERLY SWELLS...COUPLED WITH A MODERATE TO FRESH EAST NORTHEAST TRADE WIND FLOW AND LOCALLY GENERATED WIND WAVES...WILL CONTINUE TO CREATE VERY ROUGH SEA CONDITIONS ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH AT LEAST SATURDAY EVENING. AMZ712-221100- /O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081123T0000Z/ /O.CAN.TJSJ.SC.Y.0182.081122T1800Z-081122T1900Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 1055 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM AST SATURDAY... LARGE LONG PERIOD NORTHERLY SWELLS UP TO 9 FEET WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY... CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD... WAVE STEEPNESS... AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-221100- /O.EXT.TJSJ.SW.Y.0006.000000T0000Z-081123T0000Z/ /O.CAN.TJSJ.SC.Y.0182.081122T1600Z-081122T1900Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1055 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM AST SATURDAY... LARGE LONG PERIOD NORTHERLY SWELLS UP TO 10 FEET WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY... CREATING HAZARDOUS SEA CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD... WAVE STEEPNESS... AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-741-742-221100- /O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081123T0000Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 1055 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM AST SATURDAY... LARGE LONG PERIOD NORTHERLY SWELLS OF 7 TO 9 FEET WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY... CREATING HAZARDOUS SEA CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ732-221100- /O.EXT.TJSJ.SW.Y.0008.000000T0000Z-081123T0000Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- 1055 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM AST SATURDAY... LARGE LONG PERIOD NORTHERLY SWELLS OF 7 TO 8 FEET WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY... CREATING HAZARDOUS SEA CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-221100- /O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1800Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 1055 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM AST SATURDAY... LARGE LONG PERIOD NORTHERLY SWELLS OF 5 TO 8 FEET WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST 2 PM AST SATURDAY... CREATING HAZARDOUS SEA CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ745-220600- /O.CON.TJSJ.SW.Y.0008.000000T0000Z-081122T0600Z/ COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 1055 PM AST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM AST SATURDAY... LARGE LONG PERIOD NORTHERLY SWELLS OF 5 TO 7 FEET WILL CONTINUE ACROSS THE LOCAL WATERS THROUGH AT LEAST 2 AM AST SATURDAY... CREATING HAZARDOUS SEA CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 1:15 PM CST, 20 minutes earlier.
Area forecast discussion, Nov 21, 1:15 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
315 PM AST FRI NOV 21 2008
.SYNOPSIS...A COLD FRONTAL BOUNDARY EXTENDED FROM NORTHEASTERN
HISPANIOLA... EAST NORTHEAST ACROSS THE LOCAL OFFSHORE ATLANTIC
WATERS AND THEN CONTINUED NORTHEASTWARD INTO THE CENTRAL ATLANTIC
THIS AFTERNOON. THIS OLD BOUNDARY WILL REMAIN NEARLY STATIONARY
AND WEAKEN OVER THE NEXT FEW DAYS...AND THEN BE REINFORCED BY
ANOTHER COLD FRONT SINKING INTO THE LOCAL ATLANTIC WATERS MONDAY
THROUGH TUESDAY. HIGH PRESSURE FORECAST TO BUILD OFF OF THE
SOUTHEASTERN U.S. AND INTO THE WEST AND SOUTHWEST ATLANTIC BEHIND
THESE TWO COLD FRONTS WILL MAINTAIN A BREEZY WIND CONDITIONS ACROSS
THE REGION INTO EARLY NEXT WEEK.
&&
.DISCUSSION...THE DOPPLER AND SATELLITE IMAGES ARE SHOWING TOW
AREA OF CONVECTION INSIDE OF OUR LOCAL FORECAST AREA. SCATTERED TO
NUMEROUS SHOWERS ASSOCIATED TO A FRONTAL BOUNDARY COULD BE SEEN
OVER THE OFFSHORE ATLANTIC WATERS. ANOTHER AREA OF SHOWERS COULD
BE AFFECTING THE OFF SHORE CARIBBEAN WATERS. ISOLATED TO SCATTERED
SHOWERS DEVELOPED OVER THE WEST AND SOUTHWEST PORTIONS OF PUERTO
RICO...MOST OF OF THESE SHOWERS WILL DISSIPATE AT AROUND SUNSET.
WINDS ARE EXPECTED TO SHIFT SLIGHTLY NORTH TONIGHT...THIS WILL
INCREASE THE SHOWER COVERAGE ACROSS THE NORTHERN COASTAL SECTION
OF PUERTO RICO.
A HIGH SURF ADVISORY IS IN EFFECT THROUGH NOON SATURDAY.
&&
.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL OF THE
LOCAL TAF SITES THIS EVENING. ONLY BRIEF PERIODS OF MVFR CONDITIONS
ARE EXPECTED AFTER 00Z THIS EVENING ACROSS TJSJ AND TJPS...BUT IN
GENERAL NO WEATHER FLYING HAZARDS ARE EXPECTED ACROSS THE REGION
DURING THE NEXT 24 HOURS. LATEST TJSJ 12Z SOUNDING INDICATED AN EAST
NORTHEAST WIND FLOW UP TO 15 KNOTS...FROM THE SURFACE TO 10K
FEET...BECOMING SOUTHWESTERLY AND THEN WESTERLY AND STRONGER ABOVE
10K FEET.
&&
.MARINE...LARGE LONG PERIOD NORTHWESTERLY SWELLS WILL DOMINATE THE
REGIONAL WATERS THIS AFTERNOON AND TONIGHT...THEN BECOME MORE NORTHERLY
AND SLOWLY SUBSIDE OVER THE WEEKEND. ANOTHER NORTHWEST SWELL WILL
REACH OUR LOCAL WATERS BETWEEN SUNDAY AND MONDAY GENERATING ONCE
AGAIN DANGEROUS CONDITIONS ACROSS THE LOCAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 85 74 84 / 30 30 40 40
STT 75 85 75 85 / 30 30 20 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 12 PM AST SATURDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-VIEQUES.
VI...HIGH SURF ADVISORY UNTIL 12 PM AST SATURDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
72/10/Hazardous weather outlook, Nov 21, 4:03 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 603 AM AST FRI NOV 21 2008 AMZ710>745-PRZ001>013-221015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 603 AM AST FRI NOV 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE...LONG PERIOD NORTHWEST SWELLS WILL DOMINATE THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES TODAY AND TONIGHT. THESE SWELLS WILL RESULT IN VERY LARGE AND DANGEROUS BREAKING WAVES OF 12 TO 18 FEET AND LOCALLY HIGHER AND CONTINUING WIDESPREAD...VERY STRONG RIP CURRENTS...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...CULEBRA AND VIEQUES. A HIGH SURF ADVISORY IS IN EFFECT FOR THESE AREAS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL COASTAL WATERS...EXCEPT THE SOUTH COASTAL SECTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THESE LARGE...LONG PERIOD SWELLS WILL BECOME MORE NORTH AND SLOWLY SUBSIDE OVER THE WEEKEND. HOWEVER...DANGEROUS SURF AND RIP CURRENT CONDITIONS WILL CONTINUE ACROSS THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO... CULEBRA AND VIEQUES THROUGH AT LEAST NOON ON SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF MARINE CONDITIONS WOULD BE GREATLY APPRECIATED THROUGH SATURDAY. AMZ715-725-VIZ001-002-221015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 603 AM AST FRI NOV 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE...LONG PERIOD NORTHWEST SWELLS WILL DOMINATE THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES TODAY AND TONIGHT. THESE SWELLS WILL RESULT IN VERY LARGE AND DANGEROUS BREAKING WAVES OF 10 TO 15 FEET AND LOCALLY HIGHER AND CONTINUING WIDESPREAD...VERY STRONG RIP CURRENTS...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ST THOMAS...ST JOHN AND THE ADJACENT ISLANDS...AND ST CROIX. A HIGH SURF ADVISORY IS IN EFFECT FOR THESE AREAS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THESE LARGE...LONG PERIOD SWELLS WILL BECOME MORE NORTH AND SLOWLY SUBSIDE OVER THE WEEKEND. HOWEVER...DANGEROUS SURF AND RIP CURRENT CONDITIONS WILL CONTINUE ACROSS THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ST THOMAS...ST JOHN AND THE ADJACENT ISLANDS...AND ST CROIX THROUGH AT LEAST NOON ON SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF MARINE CONDITIONS WOULD BE GREATLY APPRECIATED THROUGH SATURDAY.
Nearby
Small Craft Advisories in Puerto Rico, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.